Wildfire, Harrison
- When
- September 4, 6:00 PM CST to September 5, 11:00 PM CST
- Where
- Harrison forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
Strong sustained winds and wind gusts, in association with Tropical Storm Lee which made landfall across the south central and southeast Louisiana gulf coast, were felt across all of Northeast Texas on September 4th. These winds, along with very low humidity values and exceptional drought conditions across Northeast Texas, resulted in critical wildfire threat being met across the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong sustained winds and wind gusts, in association with Tropical Storm Lee which made landfall across the south central and southeast Louisiana gulf coast, were felt across all of Northeast Texas on September 4th. These winds, along with very low humidity values and exceptional drought conditions across Northeast Texas, resulted in critical wildfire threat being met across the region. A wildfire began in Harrison County near the community of Woodlawn on September 4th. This wildfire consumed over 200 acres of timberland and grassland before it was contained on September 5th. There were no structures consumed in this wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 4, 2:00 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN SEP 4 2011
.DISCUSSION...
CENTER OF TS LEE APPEARS TO BE JUST W OF BATON ROUGE THIS
AFTERNOON. LEE HAS BEGUN TO SHIFT TOWARDS A MORE NELY MOVEMENT
AFTER MAKING A NICE JOG TO THE N THIS MORNING. REGIONAL MOSAIC
RADAR SHOWS SOME HEAVIER RAIN BANDS PUSHING INTO THE EXTREME SERN
SECTIONS OF THE CWA ATTM. RAINFALL RATES IN THESE BANDS ARE
APPROACHING AN INCH PER HOUR....AND WITH TOTALS SO FAR IN THE 2-5
INCH RANGE ACROSS THIS REGION...STILL THINK THERE IS AT LEAST A
MARGINAL THREAT FOR SOME FLOODING. SO...WILL CONTINUE TO LET THE
FF WATCH RIDE AS IS.
MEANWHILE...ISOLATED SHOWERS HAVE DEVELOPED ACROSS PARTS OF SW
AR/SE OK/EXTREME NE TX IN ASSOCIATION WITH AN UPPER TROF/COLD
FRONT DIGGING SEWD ACROSS THE ERN CENTRAL PLAINS. THIS FRONT WILL
CONTINUE SEWD...NIPPING AT THE HEELS OF LEE AS HE MOVES SLOWLY TO
THE NE AND MERGES WITH THE UPPER TROF. FRONT WILL BE THROUGH KSHV
BY AROUND 12Z MON...AND THROUGH THE REMAINDER OF THE REGION BY MON
EVENING...TAKING WITH IT THE LAST RAINFALL CHANCES FOR THE
FORESEEABLE FUTURE.
POST FRONTAL WINDS WILL HOWL THROUGH THE HOLIDAY...AS DEW POINTS
AND RH VALUES DIP. THIS WILL ONLY AGGRAVATE THE ONGOING FIRE
DANGER ISSUES. THAT SAID...THE LAKE WIND ADVISORY HAS BEEN
EXTENDED THROUGH 00Z TUE. THE UPSIDE TO ALL OF THIS IS THAT TEMPS
WILL COOL AS WELL. EXPECTING TEMPS IN THE UPPER LOW TO MID 80S...
WITH SOME SLIGHT WARMING TOWARDS THE END OF THE PD.
THE REMNANTS OF LEE ARE EXPECTED TO HANG UP OVER WRN KY/TN BY LATE
WED...AND REMAIN SO THROUGH THE PD...LEAVING THE REGION IN NW FLOW
ALOFT. THIS WILL CONTINUE TO REINFORCE THE COOL AIRMASS...AND
KEEP MOST OF THE REGION BELOW SEASONAL TEMP NORMALS THROUGH THE
FCST PD. /12/
&&
.AVIATION...
STILL LOOKING AT MVFR CEILINGS ACROSS ALL TERMINAL LOCATIONS EXCEPT
TYR/GGG AND TXK AS OF 19Z. SEEING THAT RAIN BANDS ARE DISSIPATING AS
THEY MOVE WEST OF NW LA...WILL LIKELY KEEP VFR CEILINGS AT THESE
LOCATIONS BUT WILL CONTINUE TO PREVAIL MVFR CEILINGS ELSEWHERE ACROSS
ELD/LFK/SHV AND MLU TERMINALS THROUGH THE REMAINDER OF THE AFTERNOON
INTO THE OVERNIGHT HOURS. T.S. LEE CONTINUES TO MOVE SLOWLY TO THE
NORTH NORTHEAST BETWEEN LAFAYETTE AND BATON ROUGE. CURRENTLY
TRACKING A LARGE RAIN BAND ALONG THE NORTHERN SEMICIRCLE OF LEE WITH
THIS BAND MOVING NORTH AND WEST. THIS AREA OF RAIN WILL LIKELY
EFFECT AT LEAST THE MLU TERMINAL AND PERHAPS EVENTUALLY THE SHV
TERMINAL LATER THIS EVENING. OBVIOUSLY...POCKETS OF MODERATE
RAINFALL WILL RESULT IN LOWERING VSBYS AND CEILINGS.
THE OTHER CONCERN IS THE WIND. PRESSURE GRADIENT AND MIXING HAS
RESULTED IN WIND GUSTS NEAR 45 MPH ACROSS SOME OF THE NE TX
TERMINALS THIS AFTERNOON. KEPT N TO NE WIND GUSTS ANYWHERE FROM 22
TO 28KTS GOING THROUGH THE OVERNIGHT HOURS ACROSS ALL TERMINAL
LOCATIONS. COLD FRONT CURRENTLY ACROSS OKLAHOMA INTO NORTHERN
ARKANSAS WILL QUICKLY DROP SOUTH AND EAST OVERNIGHT...HELPING
TO SCURRY OUT THE MOISTURE FROM THE NORTHWEST. WILL BE INTERESTING
TO SEE WHAT KIND OF INTERACTION WE GET BETWEEN THE DEFORMATION ZONE
SETTING UP ALONG THE FRONTAL BOUNDARY IN NE LA TONIGHT WITH THE
TROPICAL MOISTURE IN ASSOCIATION WITH LEE AND FOR THAT REASON...HAVE
PREVAILED RAIN ALL NIGHT AT THE MLU TERMINAL. PRESSURE GRADIENT
WINDS WILL BE STRONG ALL THROUGH LABOR DAY WITH GUSTS AGAIN NEAR 25
TO 30KTS FROM THE NORTH. /13/
&&
.FIRE WEATHER...
CALLS ACROSS NE TX THIS AFTERNOON HAVE VERIFIED SEVERAL FIRES
ONGOING ACROSS SEVERAL COUNTIES ACROSS THE RED FLAG WARNING AREA.
RAWS AND ASOS OBSERVATIONS HAVE BEEN SHOWING SUSTAINED WIND NEAR 20
MPH WITH GUSTS AS HIGH AS 45 MPH THIS AFTERNOON WITH RH VALUES AT OR
BELOW 30 PERCENT. WILL SEE THESE CONDITIONS CONTINUING OVER THE NEXT
5 HOURS OR SO BEFORE WE SEE RH VALUES IMPROVE BUT STRONG WIND
GUSTS...PERHAPS TO NEAR 25 MPH FROM THE NORTH AND NORTHEAST WILL
LIKELY CONTINUE THROUGH THE NIGHT. RED FLAG WARNING WILL EXPIRE AT 7
PM THIS EVENING.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WITH STRONG
NORTHERLY PRESSURE GRADIENT WINDS ON TAP FOR MONDAY AS WELL. WHILE
TEMPERATURES ARE NOT EXPECTED TO BE AS WARM AS THOSE EXPERIENCED
TODAY...RH VALUES WILL ONCE AGAIN BOTTOM OUT IN THE 20S ACROSS AT
LEAST THE NORTHERN HALF OF NE TX ON MONDAY. EXPECTING NORTH WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS ONCE AGAIN ON MONDAY...THUS THE FIRE
DANGER THREAT WILL CONTINUE INTO LABOR DAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 83 55 83 55 / 30 10 0 0 0
MLU 70 77 59 80 55 / 80 50 10 0 0
DEQ 59 81 50 82 51 / 20 0 0 0 0
TXK 64 82 53 83 54 / 20 0 0 0 0
ELD 67 79 55 81 53 / 40 10 10 0 0
TYR 65 84 57 85 57 / 20 0 0 0 0
GGG 66 84 56 84 56 / 20 0 0 0 0
LFK 67 86 55 86 55 / 30 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: LAZ013-014-018>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
ZONES: OKZ077.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153.
&&
12/13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CDT SUN SEP 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1131 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG GUSTY WINDS IN ASSOCIATION WITH TROPICAL STORM LEE WILL CONTINUE THROUGH TONIGHT ACROSS THE REGION. IN ADDITION...A COLD FRONT IS APPROACHING FROM THE NORTHWEST. THIS COLD FRONT WILL AID IN REINFORCING THE GUSTY WINDS...AND MAY ALSO GENERATE ISOLATED THUNDERSTORMS ALONG AND NORTH OF THE I 30 CORRIDOR LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE LABOR DAY HOLIDAY IN THE WAKE OF A COLD FRONT...AS TROPICAL STORM LEE EXITS THE REGION. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH COMPLETELY OVERNIGHT INTO TUESDAY...AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-018>022-051200- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1131 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... GUSTY WINDS IN ASSOCIATION WITH TROPICAL STORM LEE WILL CONTINUE THROUGH TONIGHT. IN THIS ENVIRONMENT...THE POSSIBILITY EXISTS FOR WEAK TORNADOES TO BRIEFLY FORM IN STRONGER RAIN BANDS. FLASH FLOODING IS ALSO A CONCERN...AS RAIN BANDS INTENSIFY AND MOVE OVER AREAS THAT HAVE ALREADY SEEN RAINFALL TOTALS NEARING TWO TO THREE INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH STRONG GUSTY WINDS...ARE FORECAST TO CONTINUE INTO THE LABOR DAY HOLIDAY AS THE REMNANTS OF LEE MOVE TO THE NORTHEAST. AS LEE EXITS THE REGION LATE TUESDAY...A COLD FRONT WILL PUSH THROUGH AND END RAIN CHANCES FOR THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338838.